# SDR CA040303002

- Difficulty date: February 26, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Lear 60LEAR
- Engine: Pwa PW305A
- System (JASC): 2435 · Starter-Generator
- Part: Plug
- Condition: Dislodged
- Location: Gear Shaft
- Component: Gear Shaft, Pwa
- Component part number: 30B4405
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) EN-ROUTE, THE CREW OBSERVED A LOSS OF OIL PRESSURE. THE ENGINE WAS SECURED AND AN UNEVENTFUL LANDING WAS MADE. EXAMINATION OF THE ENGINE REVEALED THAT A PLUG IN THE STARTER GEAR SHAFT ASSEMBLY WAS DISLODGED, SUCH THAT PRESSURE OIL COULD ESCAPE THE ENGINE. FURTHER EXAMINATION SHOWED THAT THE PLUG HAD NOT BEEN ADEQUATELY SWAGED INTO THE BORE OF THE GEAR SHAFT. OTHER OPERATORS WHO HAVE GEAR SHAFTS FROM THE SAME PROCESS BATCH OF GEAR SHAFTS HAVE BEEN ADVISED AND THEIR GEAR SHAFTS ARE BEING RE-INSPECTED TO CONFIRM ADEQUATE SWAGING OF THE PLUG.
